MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ESOPHYX Z+.ESOPHYX; ENDOSCOPIC SUTURE/PLICATION SYSTEM

MERIT MEDICAL SYSTEMS INC. ESOPHYX Z+.ESOPHYX; ENDOSCOPIC SUTURE/PLICATION SYSTEM
Catalog Number R2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Melena (4480); Hemodynamic instability (4868)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
A merit employee conducted a cer literature search for the esophyx device product family.The case report by abbasi et al.(b)(6) 2026) describes a 39-year-old male who developed hemodynamic instability and melena two days after transoral incisionless fundoplication using the esophyx device.The patient required intravenous fluids, two units of packed red blood cells, repeat endoscopy, cauterization of a forrest iia gastric cardia ulcer, and additional hemostatic clips before recovering.

Brand Name
ESOPHYX Z+.ESOPHYX
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key25398263
Report Number1721504-2026-00236
Device Sequence Number10672067
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public00810275011089
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberR2007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale